Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 4, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 26, 2011, 8:14 PM EDT for Effingham County, Screven County, Georgia; Hampton County, Jasper County, South Carolina. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2011, 8:14 PM EDT (00:14 UTC)
- Expired
- Mar 26, 2011, 9:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Effingham County, GA, Screven County, GA, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 24 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 7:40 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
156
WUUS52 KCHS 270014
SVRCHS
GAC103-251-SCC049-053-270115-
/O.NEW.KCHS.SV.W.0004.110327T0014Z-110327T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
814 PM EDT SAT MAR 26 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
SOUTHEASTERN SCREVEN COUNTY IN SOUTHEAST GEORGIA...
SOUTHERN HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 915 PM EDT
* AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM HUNTERS TO
OLIVER...MOVING EAST AT 40 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
QUARTER SIZE HAIL...
* SOME LOCATIONS IN THE WARNING INCLUDE...
HUNTERS...OLIVER...NEWINGTON...KILDARE...SHIRLEY...ESTILL...
SCOTIA...LENA...ROBERTVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.
&&
LAT...LON 3278 8143 3275 8142 3274 8139 3276 8134
3279 8131 3283 8090 3281 8089 3249 8086
3252 8159 3277 8160
TIME...MOT...LOC 0014Z 269DEG 35KT 3272 8155 3256 8155
$$
333 follow-up statements
642
WWUS52 KCHS 270043
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
843 PM EDT SAT MAR 26 2011
GAC103-251-SCC049-053-270115-
/O.CON.KCHS.SV.W.0004.000000T0000Z-110327T0115Z/
EFFINGHAM GA-SCREVEN GA-HAMPTON SC-JASPER SC-
843 PM EDT SAT MAR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHERN JASPER...SOUTHERN HAMPTON...SOUTHEASTERN SCREVEN AND
NORTHWESTERN EFFINGHAM COUNTIES...
AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ESTILL TO TUCKASEE KING...OR
ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF LAKE WARREN STATE
PARK TO 13 MILES NORTH OF SPRINGFIELD...MOVING EAST AT 40 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HUNTERS...
KILDARE...NEWINGTON...OLIVER...CUMMINGS...ESTILL...FURMAN...
GARNETT...GILLISONVILLE...GRAYS...LENA...SCOTIA...SHIRLEY AND
TARBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. MOVE
INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY
AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR
THUNDER...YOU ARE WITHIN STRIKING DISTANCE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY MORNING FOR
SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3268 8159 3278 8143 3275 8142 3274 8139
3278 8130 3283 8091 3282 8090 3249 8086
3252 8159
TIME...MOT...LOC 0042Z 269DEG 35KT 3272 8123 3256 8123
$$
33585
WWUS52 KCHS 270052
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
852 PM EDT SAT MAR 26 2011
GAC103-251-SCC049-053-270115-
/O.CON.KCHS.SV.W.0004.000000T0000Z-110327T0115Z/
EFFINGHAM GA-SCREVEN GA-HAMPTON SC-JASPER SC-
852 PM EDT SAT MAR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHERN JASPER...SOUTHERN HAMPTON...SOUTHEASTERN SCREVEN AND
NORTHWESTERN EFFINGHAM COUNTIES...
AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HUNTERS TO 13 MILES
NORTHEAST OF STATESBORO IN GEORGIA. OTHER STORMS WERE ALSO LOCATED
NEAR STAFFORD AND PINELAND IN SOUTH CAROLINA. ALL STORMS WERE MOVING
EAST AT 25 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS
INCLUDE...HUNTERS...KILDARE...NEWINGTON...OLIVER...COOSAWHATCHIE...
CUMMINGS...EARLY BRANCH...ESTILL...FURMAN...GARNETT...
GILLISONVILLE...GRAYS...LENA...MCPHERSONVILLE...PINELAND...
ROBERTVILLE...SCOTIA...SHIRLEY AND TARBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY MORNING FOR
SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3268 8159 3269 8158 3274 8139 3283 8091
3282 8090 3249 8086 3252 8159
TIME...MOT...LOC 0051Z 271DEG 21KT 3265 8156 3252 8157
$$
33280
WWUS52 KCHS 270114
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
914 PM EDT SAT MAR 26 2011
GAC103-251-SCC049-053-270124-
/O.EXP.KCHS.SV.W.0004.000000T0000Z-110327T0115Z/
EFFINGHAM GA-SCREVEN GA-HAMPTON SC-JASPER SC-
914 PM EDT SAT MAR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JASPER...SOUTHERN
HAMPTON...SOUTHEASTERN SCREVEN AND NORTHWESTERN EFFINGHAM COUNTIES
WILL EXPIRE AT 915 PM EDT...
AT 914 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY MORNING FOR
SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
LAT...LON 3268 8159 3269 8158 3274 8139 3283 8091
3282 8090 3249 8086 3252 8159
TIME...MOT...LOC 0114Z 271DEG 21KT 3265 8140 3252 8141
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 4:42 PM EDT, 3 hours 32 minutes earlier.
Area forecast discussion, Mar 26, 4:42 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 442 PM EDT SAT MAR 26 2011 .SYNOPSIS... A SERIES OF WEAK LOW PRESSURE SYSTEMS WILL MOVE EAST ALONG A STATIONARY FRONT THROUGH MONDAY. HIGH PRESSURE WILL BRIEFLY BUILD FROM THE NORTH EARLY NEXT WEEK...BEFORE ANOTHER FRONTAL SYSTEM CROSSES THE REGION WEDNESDAY. AN UNSETTLED PATTERN WILL THEN CONTINUE THROUGH THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... A PRONOUNCED SURFACE FRONT REMAINS DRAPED FROM WEST TO EAST ACROSS THE FORECAST AREA THIS AFTERNOON...APPROXIMATELY FROM MACON TO SYLVANIA TO MONCKS CORNER. SEVERAL WEAK SHORTWAVES EMBEDDED IN A NEARLY ZONAL UPPER LEVEL FLOW HAVE SPURRED SCATTERED SHOWERS AND THUNDERSTORMS UPSTREAM OF OUR AREA AND SLOWLY MOVING INTO WESTERN PORTIONS. MOSTLY SUNNY SKIES PREVAILED FOR MUCH OF THE DAY WHICH ALLOWED TEMPS TO REACH NEAR THICKNESS PROGS OF UPPER 70S TO LOWER 80S. HOWEVER LOW-LEVEL MOISTURE HAS ONLY RECENTLY BEGUN TO INCREASE NOW THAT THE H85 FLOW IS INCREASING AND BACKING. THEREFORE DEWPOINTS HAVE ONLY REACHED THE LOWER 60S ACROSS FAR INTERIOR SOUTHEAST GA WHILE THE REMAINDER OF THE AREA STILL SEES LOWER TO MIDDLE 50S DEWPOINTS WHICH MIXED OUT EARLIER IN THE DAY. THE BOTTOM LINE IS THAT THE MOST CONVECTION-FRIENDLY AIRMASS REMAINS LIMITED TO INTERIOR SOUTHEAST GA AND WILL ONLY SLIGHTLY EXPAND THROUGH LATE AFTERNOON BEFORE WE LOSE DIURNAL HEATING. THE FIRST ROUND OF CONVECTION WILL PROBABLY BEGIN A DOWNWARD TREND THROUGH EARLY THIS EVENING ONCE THE AIRMASS GETS WORKED OVER AND CLOUDS BLOCK FURTHER INSOLATION. THE FRONT SHOULD DRIFT SOUTHWARD OVERNIGHT WHILE ANOTHER FEW SHORTWAVE DISTURBANCES MOVE EAST THROUGH CENTRAL/SOUTHERN SC. BEST CHANCE FOR SHOWERS AND ISOLATED TSTMS WILL BE ACROSS SOUTHERN SC AND THE ADJACENT WATERS OVERNIGHT WHICH IS WHERE WE HAVE INDICATED THE HIGHEST POPS. SEVERE POTENTIAL SHOULD DIMINISH RAPIDLY AFTER ABOUT 7 PM. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... WAVES OF LOW PRESSURE WILL CONTINUE TO DEVELOP ALONG A LINGERING FRONT DRAPED ACROSS THE NORTHERN SECTIONS OF THE FORECAST AREA SUNDAY MORNING. THE FRONT IS EXPECTED TO DRIFT SOUTHWARD THROUGH THE DAY...PROVIDING THE NECESSARY SURFACE BASED CONVERGENCE TO SUPPORT ANOTHER ROUND OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS SUNDAY AFTERNOON. THERE CONTINUES TO BE CONSIDERABLE DISAGREEMENT BETWEEN THE GFS AND NAM REGARDING DETAILS OF THE FRONTAL PROGRESSION AND ASSOCIATED SENSIBLE WEATHER FOR SUNDAY. THE SLOWER GFS SOLUTION APPEARS TO BE THE OUTLIER...WHILE OTHER MODELS SUCH AS THE NAM AND SREF ARE IN AGREEMENT WITH A MORE RAPID SOUTHWARD DESCENT OF THE FRONT. HIGH TEMPERATURES ACCORDING TO THE NAM ARE MUCH COOLER ...LIKELY A RESULT OF THE EARLIER INITIATION OF NORTHERLY WINDS BEHIND THE FRONT. TEMPERATURES COULD BE SUPPRESSED IN THE LOWER 60S ACROSS NORTHERN BERKELEY COUNTY IN SOUTH CAROLINA...YET RISE INTO THE UPPER 70S SOUTH OF THE SAVANNAH RIVER AHEAD OF THE DESCENDING FRONT. THIS SIGNIFICANT TEMPERATURE GRADIENT COULD PROVIDE A CLUE AS TO WHICH SECTIONS OF THE FORECAST AREA ARE AT GREATEST RISK FOR SEVERE THUNDERSTORM DEVELOPMENT SUNDAY...AS LOCATIONS REMAINING WITHIN THE WARM SECTOR OF THE SYSTEM WILL LIKELY EXPERIENCE THE GREATEST DESTABILIZATION DURING THE PEAK HEATING TIME OF THE DAY. INSTABILITY PARAMETERS CONTINUE TO LOOK QUITE CONDUCIVE TO SUPPORT ORGAN ZED CONVECTION...WITH CAPE VALUES UP TO 1200 J/KG AND LIFTED INDICES DOWN TO -3 ACROSS SOUTHEAST GEORGIA. SHEAR PROFILES ARE ALSO DECENT...WITH THE NAM EVEN HINTING AT A COUPLED JET SIGNATURE SUNDAY AFTERNOON...WHILE LAPSE RATES PEAK OVER 7 C/KM. AS A RESULT OF THESE FAVORABLE CONVECTIVE INGREDIENTS...STORM PREDICTION CENTER HAS KEPT THE FORECAST AREA WITHIN A SLIGHT RISK ZONE FOR DAY 2. LATEST THINKING IS THAT THE MAIN HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL WITHIN ANY SEVERE THUNDERSTORMS. ALTHOUGH AN ISOLATED TORNADO CANNOT BE COMPLETELY RULED OUT...UNIDIRECTIONAL FLOW WOULD SUGGEST LESS OF A POTENTIAL FOR TORNADIC SUPERCELLS. THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH SUNDAY EVENING...A COMBINED RESULT OF DECREASING DIURNAL INSTABILITY AND MORE STABLE AIR MOVING INTO THE REGION BEHIND THE FRONT. DESPITE DWINDLING THUNDER...SHOWER CHANCES WILL REMAIN IN THE 30 TO 40 PERCENT RANGE OVERNIGHT WITH THE FRONT LINGERING TO THE SOUTH AND SHORTWAVE ACTIVITY CONTINUING TO TRACK ALONG ZONAL FLOW ALOFT. THE AIR MASS CHANGE WILL BE QUITE NOTICEABLE...WITH MUCH COOLER TEMPERATURES EXPECTED SUNDAY NIGHT AND MONDAY. HIGH TEMPERATURES ON MONDAY COULD BE SUPPRESSED IN THE UPPER 50S ACROSS SOUTH CAROLINA ZONES TO THE LOW TO MID 60S SOUTHEAST GEORGIA. AN UNSETTLED PATTERN WILL REMAIN THROUGH EARLY NEXT WEEK. ANOTHER SURFACE WAVE WILL DEVELOP ALONG THE BOUNDARY...PULLING THE FRONT BACK INTO THE REGION BEFORE TRACKING OFFSHORE. HAVE MAINTAINED POPS IN THE 20 TO 30 PERCENT RANGE FOR MONDAY AND MONDAY NIGHT ACCORDINGLY...WITH LITTLE CHANCE FOR THUNDER UNDER A MUCH MORE STABLE ATMOSPHERE. SURFACE HIGH PRESSURE WILL THEN BUILD INTO THE REGION FROM THE NORTH...AND EXPECT ONLY A SLIGHT CHANCE FOR SHOWERS ACROSS SOUTHEAST GEORGIA BY TUESDAY. TEMPERATURES ON TUESDAY WILL BE A FEW DEGREES WARMER THAN MONDAY...REACHING THE UPPER 60S TO LOWER 70S WITHIN INCREASINGLY ONSHORE FLOW. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... OVERALL CONFIDENCE IN THE MEDIUM RANGE DECREASES QUICKLY AFTER MID WEEK. ANOTHER FRONTAL SYSTEM WITH DECENT MID LEVEL INSTABILITY PARAMETERS IS A GOOD BET TO AFFECT THE REGION ON WED. SCT SHOWERS AND TSTMS SEEM A GOOD BET WED BUT THE MORE IMPRESSIVE UPPER SUPPORT IS EXPECTED TO BE OFF TO OUR N. STRONG WARM AIR ADVECTION PATTERN SHOULD PUSH HIGHS BACK INTO THE 70S ALL AREAS ON WED DESPITE THE CLOUDS AND CONVECTION CHANCES. THE FRONT WILL GET HUNG UP SOMEWHERE FROM THE FLORIDA TO THE CAROLINAS AND THE POSITION IS CRITICAL ON WHERE YET ANOTHER SYSTEM TRACKS LATE WEEK. HIGH PRES SHOULD RETURN BY EARLY NEXT WEEKEND WITH TEMPERATURES PROBABLY CLOSE TO CLIMO. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... A FRONTAL BOUNDARY DRAPED ACROSS THE AREA WILL RESULT IN DETERIORATING CONDITIONS AT BOTH TAF SITES OVERNIGHT INTO SUNDAY MORNING. RAIN SHOWERS WILL BE POSSIBLE THROUGH THIS EVENING AT EITHER SITE BUT THE BETTER CHANCE LOOKS TO BE AT CHS LATER THIS EVENING AS ASCENT INCREASES ALONG THE SOUTHERN EDGE OF THE FRONT. CEILINGS SHOULD BEGIN TO LOWER THIS EVENING WITH MVFR CONDITIONS AT BOTH TERMINALS BY EARLY SUNDAY MORNING. FAIRLY GOOD CHANCE FOR IFR CEILINGS AT CHS ONCE THE FRONT DROPS SOUTH TOWARD THE SAVANNAH RIVER SO WE WENT AHEAD AND ADDED PREVAILING IFR STARTING AT 12Z. STILL THE POTENTIAL FOR SOME BRIEF IFR AT SAV AROUND DAYBREAK SUN BUT WE EXPECT THE FRONT TO STAY JUST FAR ENOUGH NORTH TO PRECLUDE MENTION IN TAFS AT THIS TIME. CEILINGS AT CHS WILL PROBABLY RECOVER TO SLIGHTLY ABOVE 1000 FT BY EARLY AFTERNOON BUT DROP BACK INTO IFR LATE AFTERNOON INTO THE EVENING HOURS. EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS ARE POSSIBLE OVER SOUTHEAST SOUTH CAROLINA ON SUNDAY...DEPENDENT ON THE FRONTAL POSITION AND TIMING/AMOUNT OF CONVECTIVE RAINS. MVFR/IFR CONDITIONS ARE LIKELY TO FILL IN OVER THE COASTAL CORRIDOR IN THE WAKE OF THE FRONT SUNDAY NIGHT AND LINGER INTO MID WEEK. && .MARINE... A LOW-LEVEL JET WILL INCREASE IN STRENGTH THIS EVENING AND OVERNIGHT ALTHOUGH THE SW FETCH WILL NOT LEND TO VERY GOOD MIXING PROFILES. THUS...THE 40-45 KT 925 MB JET WILL ONLY RESULT IN SURFACE WINDS OF 15-20 KT BY LATE TONIGHT. A COLD FRONT WILL DESCEND THROUGH THE MARINE ZONES ON SUNDAY...WITH WINDS STEADILY VEERING TO THE NORTH/NORTHEAST IN IT WAKE. ALTHOUGH COOLER AIR FILTERING INTO THE REGION BEHIND THE FRONT WILL ENHANCE MIXING POTENTIAL OVER THE WATERS SUNDAY NIGHT THROUGH MONDAY...A 20 TO 30 KT LOW LEVEL JET WILL BE QUITE TRANSIENT...AND NUMEROUS WAVES OF LOW PRESSURE TRACKING ALONG THE BOUNDARY WILL PREVENT A STRONG TIGHTENING OF THE GRADIENT. EXPECT SOME SURGING TO OCCUR...HOWEVER WILL KEEP WINDS AND SEAS JUST BELOW ADVISORY CRITERIA THROUGH TUESDAY. SURFACE FLOW WILL SHIFT SOUTHEAST/SOUTH AND EVENTUALLY SOUTHWEST BY THE MIDDLE OF THE WEEK AS THE NEXT SYSTEM APPROACHES. WINDS AND SEAS COULD BE NEAR SMALL CRAFT ADVISORY CRITERIA OVER OUTER GEORGIA WATERS WEDNESDAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JRL/79
Hazardous weather outlook, Mar 26, 7:44 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 744 PM EDT SAT MAR 26 2011 GAZ087-088-099>101-114>119-SCZ040-042-047-048-051-272345- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-ALLENDALE- HAMPTON-INLAND JASPER-BEAUFORT-COASTAL JASPER- 744 PM EDT SAT MAR 26 2011 ...TORNADO WATCH 64 IN EFFECT UNTIL 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERE WEATHER...AN UPPER LEVEL DISTURBANCE WILL PASS THROUGH SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA LATE SUNDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND TO THE SOUTH OF A COLD FRONT SUNDAY AFTERNOON THEN MOVE OFF THE COAST SUNDAY NIGHT. A FEW OF THE STORMS MAY BECOME SEVERE SUNDAY AFTERNOON AND EVENING. THE MAIN HAZARDS EXPECTED WITH THE STORMS ARE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THROUGH 2 AM SUNDAY GAZ137>141-272345- LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- 744 PM EDT SAT MAR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERE WEATHER...AN UPPER LEVEL DISTURBANCE WILL PASS THROUGH SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA LATE SUNDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND TO THE SOUTH OF A COLD FRONT SUNDAY AFTERNOON THEN MOVE OFF THE COAST SUNDAY NIGHT. A FEW OF THE STORMS MAY BECOME SEVERE SUNDAY AFTERNOON AND EVENING. THE MAIN HAZARDS EXPECTED WITH THE STORMS ARE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. AMZ330-350-352-354-374-SCZ044-045-050-052-272345- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-DORCHESTER-INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY- 744 PM EDT SAT MAR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERE WEATHER...AN UPPER LEVEL DISTURBANCE WILL PASS THROUGH SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA LATE SUNDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND TO THE SOUTH OF A COLD FRONT SUNDAY AFTERNOON THEN MOVE OFF THE COAST SUNDAY NIGHT. A FEW OF THE STORMS MAY BECOME SEVERE SUNDAY AFTERNOON AND EVENING. THE MAIN HAZARDS EXPECTED WITH THE STORMS ARE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. SCZ043-049-272345- INLAND COLLETON-COASTAL COLLETON- 744 PM EDT SAT MAR 26 2011 ...TORNADO WATCH 64 IN EFFECT UNTIL 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERE WEATHER...AN UPPER LEVEL DISTURBANCE WILL PASS THROUGH SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA LATE SUNDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND TO THE SOUTH OF A COLD FRONT SUNDAY AFTERNOON THEN MOVE OFF THE COAST SUNDAY NIGHT. A FEW OF THE STORMS MAY BECOME SEVERE SUNDAY AFTERNOON AND EVENING. THE MAIN HAZARDS EXPECTED WITH THE STORMS ARE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THROUGH 2 AM SUNDAY. 33
In the hours before
Special weather statement, Mar 26, 2:18 PM EDT, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
218 PM EDT SAT MAR 26 2011
SCZ040-261845-
ALLENDALE-
218 PM EDT SAT MAR 26 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE COUNTY
THROUGH 245 PM EDT...
AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MILLETT...MOVING SOUTHEAST AT 45 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENDALE...APPLETON...BARTON...FAIRFAX...MARTIN...MILLETT...
SEIGLING...SYCAMORE AND ULMER...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3309 8161 3316 8154 3316 8152 3311 8137
3312 8124 3303 8107 3294 8123 3291 8123
3289 8127 3285 8127 3294 8147 3297 8150
3300 8149 3304 8153 3305 8158
TIME...MOT...LOC 1818Z 304DEG 41KT 3314 8148Special weather statement, Mar 26, 3:44 PM EDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT SAT MAR 26 2011
GAZ087-099-100-262030-
BULLOCH-CANDLER-JENKINS-
344 PM EDT SAT MAR 26 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CANDLER...BULLOCH AND
JENKINS COUNTIES THROUGH 430 PM EDT...
AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST
OF ALINE TO EXCELSIOR...MOVING EAST AT 45 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALINE...BROOKLET...BUTTS...DENMARK...GEORGIA SOUTHERN...HOPEULIKIT...
LEEFIELD...METTER...MIDDLEGROUND...PORTAL...PULASKI...REGISTER...
SCARBORO...STATESBORO...STILSON AND WESTSIDE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3251 8217 3256 8209 3254 8204 3260 8201
3266 8210 3275 8213 3275 8195 3277 8183
3266 8186 3265 8182 3263 8182 3249 8160
3232 8147 3226 8187 3227 8189 3229 8212
3235 8224
TIME...MOT...LOC 1944Z 258DEG 40KT 3243 8224 3230 8200
33Local storm report, Mar 26, 3:57 PM EDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EDT SAT MAR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HAIL METTER 32.40N 82.06W
03/26/2011 E0.50 INCH CANDLER GA EMERGENCY MNGR
0351 PM TSTM WND GST METTER 32.40N 82.06W
03/26/2011 E45 MPH CANDLER GA EMERGENCY MNGR
&&
EVENT NUMBER CHS1100163
EVENT NUMBER CHS1100164
VBSpecial weather statement, Mar 26, 4:18 PM EDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
418 PM EDT SAT MAR 26 2011
GAZ087-088-SCZ040-262045-
ALLENDALE-JENKINS-SCREVEN-
418 PM EDT SAT MAR 26 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS...SCREVEN AND
ALLENDALE COUNTIES THROUGH 445 PM EDT...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...14 MILES WEST OF HILLTONIA...MOVING EAST AT 45
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HILLTONIA AND MILLHAVEN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3295 8185 3293 8179 3291 8176 3303 8157
3305 8156 3309 8137 3286 8133 3280 8182
3292 8196
TIME...MOT...LOC 2018Z 261DEG 37KT 3291 8185
33Local storm report, Mar 26, 7:38 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
738 PM EDT SAT MAR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM HAIL 4 SW BUTTS 32.68N 82.08W
03/26/2011 E0.88 INCH JENKINS GA EMERGENCY MNGR
&&
EVENT NUMBER CHS1100165
VBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 8:18 PM EDT | Special Weather Statement | CHS | Bulloch | 42 min |
| Mar 27, 11:18 AM EDT | Special Weather Statement | CHS | Jenkins | 27 min |
| Mar 27, 11:47 AM EDT | Special Weather Statement | CHS | Screven | 43 min |
| Mar 27, 1:28 PM EDT | Special Weather Statement | CHS | Effingham | 32 min |
| Mar 27, 1:41 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Mar 27, 1:41 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler | 64 min |
| Mar 27, 1:46 PM EDT | Special Weather Statement | CHS | Burke | 29 min |
| Mar 27, 1:48 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 26 min |
| Mar 27, 2:13 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Effingham, Screven | 62 min |
| Mar 27, 2:26 PM EDT | Special Marine Warning | CHS | 64 min | |
| Mar 27, 2:32 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Evans, Tattnall | 58 min |
| Mar 27, 2:41 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Chatham, Effingham | 64 min |
| Mar 27, 2:58 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 62 min |
| Mar 27, 3:05 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Effingham, Evans | 55 min |
| Mar 27, 3:12 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Chatham, Effingham, Evans, Liberty | 63 min |
| Mar 27, 3:20 PM EDT | Special Weather Statement | CHS | McIntosh | 25 min |
| Mar 27, 3:33 PM EDT | Special Marine Warning | CHS | 117 min | |
| Mar 27, 3:38 PM EDT | Special Weather Statement | CHS | McIntosh | 37 min |
| Mar 27, 3:45 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Evans, Liberty, Long, Tattnall | 60 min |
| Mar 27, 3:48 PM EDT | Special Marine Warning | CHS | 48 min | |
| Mar 27, 4:02 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 58 min |
| Mar 27, 4:11 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham, Evans, Liberty | 64 min |
| Mar 27, 4:20 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Evans, Tattnall | 34 min |
| Mar 27, 4:26 PM EDT | Special Weather Statement | CHS | Long | 34 min |
| Mar 27, 4:37 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Evans, Liberty, Long, Tattnall | 53 min |
| Mar 27, 4:46 PM EDT | Areal Flood Advisory | CHS | Chatham | 89 min |
| Mar 27, 4:53 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 48 min |
| Mar 27, 4:57 PM EDT | Special Marine Warning | CHS | 59 min | |
| Mar 27, 5:09 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham, Liberty | 31 min |
| Mar 27, 5:14 PM EDT | Special Weather Statement | CHS | Long | 31 min |
| Mar 27, 5:52 PM EDT | Special Weather Statement | CHS | Liberty, Long | 23 min |
| Mar 26, 9:22 PM EDT | Special Weather Statement | CHS | Beaufort | 38 min |
| Mar 27, 9:20 AM EDT | Special Weather Statement | CHS | Berkeley | 40 min |
| Mar 27, 9:29 AM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Dorchester | 48 min |
| Mar 27, 10:09 AM EDT | Special Weather Statement | CHS | Berkeley | 66 min |
| Mar 27, 12:52 PM EDT | Special Weather Statement | CHS | Jasper | 53 min |
| Mar 27, 12:57 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 45 min |
| Mar 27, 1:29 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Jasper | 45 min |
| Mar 27, 1:57 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 63 min |
| Mar 27, 3:26 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.